Does Picamilon Cause Withdrawal?

Remy

Administrator
I'm interested in supplementing GABA, because of my GAD65 antibodies, but I had the worst experience with Valium. I never want to take anything with a withdrawal syndrome again.

I know phenibut is associated with withdrawal but what about picamilon? Anyone know?
 

Hip

Well-Known Member
I used to use picamilon quite a bit some years ago, for anti-anxiety purposes. I never noticed any withdrawal effects. It did not seem particularly strong though, just a mild calming effect.

I think a good GABA supplement is the herb kava kava (Piper methysticum). Most drugs, supplements or herbs that act on the GABA system seem to be subject to tolerance and withdrawal effects to some degree or another, due to these medications decreasing GABA system sensitivity in the long run.

However, kava kava is the very opposite: it seems to increase GABA system sensitivity over time (see this thread):
the observed effects of kavapyrones were due to an increase in the number of binding sites
Kavalactones increase GABA receptor density in specific areas of rodent brain (especially hippocampus and amygdala)

I am quite fond of kava, and often take 300 mg of kava root, especially if I have to socialize; kava provides a nice calmness to the mind, which helps buffer the effects of any hectic social environment.

The calming effects of kava take around an hour or so to kick in, and last for around half a day.

Note that kava leaves and stem have been associated with very rare liver damage, but I read that kava root is safe.

Kava is the traditional social drink on Polynesian islands such as Hawaii.
 
Last edited:

Paw

Well-Known Member
I've used it some (picamilon) -- but its effects are complex, and cycling is recommended (I suppose for the same reasons as phenibut). The "sedative" stage only lasts about an hour, and then you get a few hours of "focus" (somewhat stimulative). So I've stayed away from larger doses and haven't dealt with withdrawal.

I usually take one 300 mg gabapentin at night, but sometimes feel like I'm getting daytime interdose withdrawal. (I just don't want to become too reliant on it.) I take a fair amount of theanine too, and sometimes wonder if that's problematic.

But Kava kava sounds like something good, judging from Hip's findings.
 

Get Our Free ME/CFS and FM Blog!



New Threads

Forum Tips

Support Our Work

DO IT MONTHLY

HEALTH RISING IS NOT A 501 (c) 3 NON-PROFIT

Shopping on Amazon.com For HR

Latest Resources

Top